kelseyanne;59131 wrote: I am having the same problem!! Red burning itching and swollen vulva… first tried canesten creams, then canesten suppoitories, then 2 doses of diflucan (2 days apart), with no improvement. Finally a Dr took swabs, which came back negative. It feelt so much like yeast (i have a history of not so stubborn yeast infections as well as 1 thrush incedient last year) that i investigated more yeast meds and found a prescription for flagynystatin suppositories, which immediately cleared the infection. 10 days later it returned!! Same treatment was repeated but ineffective. Cultured again with neg results.
The dermatologiest recommended clobetasol for the inflammation but this made the infection spread slightly:(
No dr will do a biopsy. I am convinced i have an intracellular yeast infection. My gyno and dermatologist seem satisfied with giving me a diagnosis of vulvodynia and a gabapentin prescription. I am so uncomfortable with the red stinging burning itching for 3 months now, not ready to give up. Its been 3 months and the lidocaine cream barely does anything for the sting. How do i proceed getting my diagnosis? Ive brought up intracellular yeast but the drs brush it off. Do i request a skin scraping? Colposcopy?A presciption for a month of daily diflucan (they say if the original two doses didnt help then it cant be yeast)? Please please help! These canadian drs are nice but seem to know nothing about intracellular yeast!
I’m so sorry to hear about the problems you’re having. Don’t give up. Keep working with your doctor or maybe see other doctors until you find the right solution for you. It might be worth it to pursue a vulvar scraping and colposcopy, as well as a biopsy. I don’t know why your doctor wouldn’t do that since it’s a common procedure in complicated cases like this. I had a vulvar scraping and biopsy, and although they came back negative for yeast, the daily diflucan regimen helped my symptoms. You should discuss taking diflucan with your doctor and ask if you can try daily diflucan for several weeks to see if it resolves the issue. Just make sure to have liver function tests before and during treatment since diflucan can cause liver problems. When I took diflucan I also used a medium-strength steroid cream and antifungal cream on the vulva.
If you haven’t already, you might want to contact Dr. Marjorie Crandall since she has helped other women with problems like this. Here is her website: http://www.yeastconsulting.com/
I wish you luck and hope you find a proper diagnosis and cure. I’m still trying to get the burning and redness cleared up. My gynecologist has me on a very potent steroid cream (twice a day for 2 weeks then 1-2 times a week for 3 months). So far it doesn’t seem to be helping, but I’ll keep using it for a couple more months to see if it improves.